MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER 4F MAXIMAL BARRIER TRAY (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER 4F MAXIMAL BARRIER TRAY (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported by customer that the picc wire got stuck after insertion.When removed noticed then the tip of the wire had a knot in it.Anesthesia used a picc line and it ended up with a knot in it.She used another one and it was fine.It was a seasoned anesthesia person and she said had never seen it.Provider said she inserted the wire through the needle, and it wouldn't thread into the vein so she tried to remove it and it wouldn't come out.It was like stuck in there.So they asked for an xray and it was in the subcutaneous tissue and at that point in time she made a wider excision in the skin and then applied some significant traction and was able to remove.Noticed then the tip of the wire had a knot in it.She only had made one attempt with that one, then got a new kit, switched arms and was able to get it in.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a knot in the guidewire is confirmed and was determined to be use-related.One 21 ga introducer needle and one 0.018 in.Nitinol guidewire was returned for evaluation.An initial visual observation revealed blood use residues throughout the returned guidewire and introducer needle.A knot was observed at the distal end of the guidewire.The needle was observed to have a slight bend along the needle shaft.The needle safety mechanism was advanced over the needle tip.A microscopic observation revealed misaligned coils along the distal end of the guidewire up to the knot in the guidewire at the distal tip of the guidewire.The distal weld tip was observed to be attached to the end of the guidewire.Blood was observed along the knot in the guidewire.The needle bevel was observed to have slight deformation from the guidewire pulling against the bevel.The knot in the distal end of the guidewire was likely caused by repeated advancement and retraction of the guidewire against resistance, combined with a twisting motion.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
POWERPICC SV CATHETER 4F MAXIMAL BARRIER TRAY (DUAL-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19056309
Report Number3006260740-2024-01520
Device Sequence Number15461067
Product Code LJS
UDI-Device Identifier00801741027833
UDI-Public(01)00801741027833
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberN/A
Device Catalogue Number3274108D
Device Lot NumberREHN2431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date06/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexFemale